Alert archive / Missouri / Wind Chill Advisories in 2014
Wind Chill Advisory 3, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Jan 20, 2014, 3:37 PM CST for 21 counties in Missouri; Doniphan County, Kansas. It took effect at Jan 21, 2014, 2:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2014, 3:37 PM CST (21:37 UTC)
- In effect from
- Jan 21, 2014, 2:00 AM CST
- Expired
- Jan 21, 2014, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
All 22 counties
Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 144 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
373 WWUS43 KEAX 202137 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 337 PM CST MON JAN 20 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM UNTIL 9 AM TUESDAY MORNING... .A MASS OF VERY COLD AIR WILL PLUNGE INTO NORTHERN MISSOURI MONDAY NIGHT INTO TUESDAY MORNING. STRONG WINDS WILL ACCOMPANY THIS SURGE OF VERY COLD AIR CAUSING THE SINGLE DIGIT AIR TO FEEL LIKE IT IS -15 TO -20 DEGREES. MOZ003-005>008-015>017-024-025-210600- /O.NEW.KEAX.WC.Y.0003.140121T0800Z-140121T1500Z/ WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- LINN MO-MACON- INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...BROOKFIELD...MACON...LA PLATA 337 PM CST MON JAN 20 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY. * TIMING...THE COLD AIR WILL BE ARRIVING LATER TONIGHT...INTO EARLY TUESDAY MORNING. BY 2 AM EXPECT TEMPERATURES TO BE IN THE SINGLE DIGITS...WITH WIND CHILLS APPROACHING -15 DEGREES. BY 9AM TEMPERATURES WILL GRADUALLY INCREASE...WHILE WINDS DECREASE CAUSING WIND CHILL CONCERNS TO DIMINISH BY MID MORNING TUESDAY. * WIND CHILLS...RANGING BETWEEN -15 AND -20 DEGREES EARLY TUESDAY MORNING. * WINDS... NORTHWEST WINDS OF 30 TO 45 MPH AT TIMES OVERNIGHT...DECREASING TO AROUND 10 TO 25 MPH BY EARLY TUESDAY MORNING. * IMPACTS...ANYTHING LIVING LEFT OUTSIDE WILL BE EXPOSED TO EXTREMELY COLD AND DANGEROUS TEMPERATURES. FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF SKIN IS EXPOSED TO THESE TEMPERATURES FOR EVEN A SHORT AMOUNT OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && PLEASE REPORT SNOW OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE ON FACEBOOK BY SEARCHING FOR...U.S. NATIONAL WEATHER SERVICE KANSAS CITY...OR BY VISITING HTTP...//GO.USA.GOV/DFQB (UPPER CASE). ON TWITTER...CONTACT US AT @NWSKANSASCITY. $$
3 follow-up statements
298 WWUS43 KEAX 210600 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1200 AM CST TUE JAN 21 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM UNTIL 9 AM TUESDAY MORNING... .VERY COLD AIR WILL PLUNGE INTO NORTHERN MISSOURI EARLY THIS MORNING. STRONG WINDS WILL ACCOMPANY THIS SURGE OF COLD AIR CAUSING THE SINGLE DIGIT AIR TEMPERATURES TO FEEL LIKE IT IS MINUS 15 TO MINUS 20 DEGREES. MOZ003-005>008-015>017-024-025-211400- /O.CON.KEAX.WC.Y.0003.140121T0800Z-140121T1500Z/ WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- LINN MO-MACON- INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...BROOKFIELD...MACON...LA PLATA 1200 AM CST TUE JAN 21 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY. * TIMING...BY 2 AM EXPECT TEMPERATURES TO BE IN THE SINGLE DIGITS...WITH WIND CHILLS DROPPING BELOW MINUS 15 DEGREES. BY 9AM TEMPERATURES WILL GRADUALLY INCREASE...WHILE WINDS DECREASE CAUSING WIND CHILL CONCERNS TO DIMINISH BY MID MORNING TUESDAY. * WIND CHILLS...RANGING BETWEEN MINUS 15 AND MINUS 20 DEGREES EARLY TUESDAY MORNING. * WINDS... NORTHWEST WINDS OF 30 TO 45 MPH AT TIMES OVERNIGHT... DECREASING TO AROUND 10 TO 25 MPH BY EARLY TUESDAY MORNING. * IMPACTS...ANYTHING LIVING LEFT OUTSIDE WILL BE EXPOSED TO EXTREMELY COLD AND DANGEROUS TEMPERATURES. FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF SKIN IS EXPOSED TO THESE TEMPERATURES FOR EVEN A SHORT AMOUNT OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CUTTER
022 WWUS43 KEAX 210945 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 345 AM CST TUE JAN 21 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM UNTIL 9 AM TUESDAY MORNING... .VERY COLD AIR HAS MOVED INTO NORTHERN MISSOURI EARLY THIS MORNING. STRONG WINDS ARE ACCOMPANYING THIS SURGE OF COLD AIR CAUSING THE SINGLE DIGIT AIR TEMPERATURES TO FEEL LIKE IT IS MINUS 15 TO MINUS 20 DEGREES. KSZ102-MOZ001-002-004-011>014-020>023-211500- /O.EXA.KEAX.WC.Y.0003.000000T0000Z-140121T1500Z/ DONIPHAN-ATCHISON MO-NODAWAY-GENTRY-HOLT-ANDREW-DE KALB-DAVIESS- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE...ALBANY... STANBERRY...MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN... JAMESPORT...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE 345 AM CST TUE JAN 21 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...CURRENT TEMPERATURES TO BE IN THE SINGLE DIGITS...AND NORTH WIND 20 TO 30 MPH HAVE DROPPED WIND CHILLS BELOW MINUS 15 DEGREES. BY 9AM TEMPERATURES WILL GRADUALLY INCREASE...WHILE WINDS DECREASE CAUSING WIND CHILL CONCERNS TO DIMINISH BY MID MORNING. * WIND CHILLS...RANGING BETWEEN MINUS 15 AND MINUS 20 DEGREES THOUGH MID MORNING. * WINDS... NORTHWEST WINDS OF 20 TO 30 MPH BY THROUGH MID MORNING. * IMPACTS...ANYTHING LIVING LEFT OUTSIDE WILL BE EXPOSED TO EXTREMELY COLD AND DANGEROUS TEMPERATURES. FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF SKIN IS EXPOSED TO THESE TEMPERATURES FOR EVEN A SHORT AMOUNT OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && PLEASE REPORT SNOW OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE ON FACEBOOK BY SEARCHING FOR...U.S. NATIONAL WEATHER SERVICE KANSAS CITY...OR BY VISITING HTTP...//GO.USA.GOV/DFQB (UPPER CASE). ON TWITTER...CONTACT US AT @NWSKANSASCITY. $$ MOZ003-005>008-015>017-024-025-211500- /O.CON.KEAX.WC.Y.0003.000000T0000Z-140121T1500Z/ WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR- LINN MO-MACON- INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...BROOKFIELD...MACON...LA PLATA 345 AM CST TUE JAN 21 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TIMING...CURRENT TEMPERATURES TO BE IN THE SINGLE DIGITS...AND NORTH WIND 20 TO 30 MPH HAVE DROPPED WIND CHILLS BELOW MINUS 15 DEGREES. BY 9AM TEMPERATURES WILL GRADUALLY INCREASE...WHILE WINDS DECREASE CAUSING WIND CHILL CONCERNS TO DIMINISH BY MID MORNING. * WIND CHILLS...RANGING BETWEEN MINUS 15 AND MINUS 20 DEGREES THOUGH MID MORNING. * WINDS... NORTHWEST WINDS OF 20 TO 30 MPH BY THROUGH MID MORNING. * IMPACTS...ANYTHING LIVING LEFT OUTSIDE WILL BE EXPOSED TO EXTREMELY COLD AND DANGEROUS TEMPERATURES. FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF SKIN IS EXPOSED TO THESE TEMPERATURES FOR EVEN A SHORT AMOUNT OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && PLEASE REPORT SNOW OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE ON FACEBOOK BY SEARCHING FOR...U.S. NATIONAL WEATHER SERVICE KANSAS CITY...OR BY VISITING HTTP...//GO.USA.GOV/DFQB (UPPER CASE). ON TWITTER...CONTACT US AT @NWSKANSASCITY. $$
365 WWUS43 KEAX 211503 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 903 AM CST TUE JAN 21 2014 KSZ102-MOZ001>008-011>017-020>025-211615- /O.EXP.KEAX.WC.Y.0003.000000T0000Z-140121T1500Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA 903 AM CST TUE JAN 21 2014 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES WILL WARM GRADUALLY THROUGH THE MORNING BUT REMAIN VERY COLD WITH WIND CHILL READINGS IMPROVING TO THE SINGLE DIGITS BY THE NOON HOUR. $$ MJ
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 12:01 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Jan 20, 12:01 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1201 PM CST Mon Jan 20 2014 .SHORT TERM...(Today through Tuesday) Issued at 328 AM CST MON JAN 20 2014 The big story in the short term will be the return to the very cold conditions that plagued the area in the first 10 days of the month. This will be due to a shift in the upper level pattern. Over the recent stretch of warmer temperatures we have seen a weakening of the western CONUS ridge which was in place earlier in the month. This allowed the strong northwesterly flow aloft that brought the cold air to the area earlier in the month to relax. However, as we move into the earlier part of the week that upper level ridge over the western CONUS will reassert itself. This will put the local area back under strong northwest flow with several clipper systems reinforcing the cold air across the area. Today will be the last mild day before the return of the cold temperatures...although not quite as warm as yesterday. A weak cold front is currently dropping through the area however there is no cold air in the wake of this front. Temperatures upstream across Iowa and eastern Nebraska still remain in the 30s. This will help us to get off to a warm start and as such have boosted temperatures a few degrees today with high rising into mid 40s to mid 50s. However, tonight the first of the clipper-type short waves will drop south across the Upper Midwest. this will force a strong cold front through the region tonight. Strong cold air advection will cause temperatures to drop off quickly as we go through the night time hours. The upper shortwave will push into the area after 00Z and although the system has very little moisture to work with, a dusting to half an inch of snow will be possible across north central and northeastern Missouri. This system will move quickly through the area tonight and and an arctic high will begin to build into the region by early tomorrow morning. Lows by Tuesday morning will be in the mid single digits to mid teens. High pressure will reside over the area Tuesday and temperatures will rebound little with highs in the mid teens to mid 20s. Tuesday night another shortwave trough will move north and east of the region providing for increasing cloud cover Tuesday night keeping lows from dropping off the table in the teens. .LONG TERM...(Wednesday through Sunday) Issued at 328 AM CST MON JAN 20 2014 The extended period will feature little change to the upper level pattern with strong upper ridging across the western CONUS and troughing across the Great Lakes and Ohio River Valley. Conditions through the period will remain dry with a roller coaster ride of temperatures. Wednesday will be a rebound day after a cold Tuesday out ahead of another shortwave dropping through the Upper Midwest. High will be in the upper 20s to upper 30s. Another strong cold front associated will the shortwave will be forced through the area late in the day Wednesday. Strong cold air advection Wednesday night will again bring very cold temperatures to the forecast area. Lows by Thursday morning will be in the single digits. Another arctic H1044 surface high will build into the area in the wake of this system and highs Thursday will only rise into the teens. The end of the week into the weekend will feature a warming trend as the parade of clipper systems shifts eastward into the Great Lakes. Temperatures by Saturday will return to slightly above average with highs in the mid 30s to mid 40s. The best chance for precipitation will come in the form of light snow or flurries on Saturday night as yet another shortwave drops into the Upper Midwest. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1156 AM CST MON JAN 20 2014 Little change to this forecast from the previous forecast. Still expecting some strong wind gusts out of the northwest, mainly after 20z. Winds will last through the night before eventually weakening early Tuesday morning. Expect a stratus deck behind the stronger winds between 3 kft and 5 kft, flirting with MVFR conditions. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...73 LONG TERM...73 AVIATION...Leighton
Hazardous weather outlook, Jan 20, 12:48 PM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1248 PM CST MON JAN 20 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1248 PM CST MON JAN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT MINOR SNOW ACCUMULATIONS ARE EXPECTED ACROSS NORTHEAST MISSOURI THIS EVENING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DANGEROUSLY COLD WIND CHILLS ARE EXPECTED THURSDAY MORNING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:27 PM CST | Wind Advisory | EAX | Adair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 29 more | 9 hr |
Nearby
Wind Chill Advisories in Missouri, 2014Wind Chill Advisories in Kansas, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.